A 25-year-old man developed a recurrent annular erythematous eruption with peripheral scaling over several months. When lesions temporarily resolved, they left greyish discoloration. The differential diagnosis included erythema annulare centrifugum, pityriasis rosea (when first seen with few lesions) , and subacute cutaneous lupus erythematosus. Initially the patient forgot that he was taking a drug for dyspepsia. Later it was found to be Lansoprazole. Skin biopsy shows hyperorthokeratosis, epidermal atrophy, hydropic degeneration of the basal cell layer, and lymphocytic infiltrate of the superficial dermis consistent with lupus. The antinuclear antibodt was positive at 1:80, while anti-Ro and anti-La antibodies were negative. Discontinuation of the Lansoprazole resulted in a complete clearance of the rash within few weeks. The pigmentary changes resolved completely. There was no recurrence of the skin lesions during a follow up period of one year. The course was typical for drug-induced lupus.
generalized discrete and confluent annular red papules and plaques with peripheral scale